MEDTRONIC MEXICO MULTIPLE PERFUSION SET; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPU
Back to Search Results |
| Model Number |
14000 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/12/2021
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that during use of a dlp 14000 multiple perfusion set, when blood cardioplegia was being given, an unknown volume began leaking from a hole in the tubing about 1cm from the female luer connection.No blood loss estimate was given, but it was not clinically significant.It was not noticed right away, and when it was noticed, delivery was stopped and the 14000 changed out.There was no patient impact associated with this event.Additional information: the device was set up normally.The packaging was uncut and intact.The outer box had been discarded.The customer stated that a transfusion was not required as a result of the leak and there was no visible air in the system.See mpxr 809886 (pe 704242277) for another similar event from the same facility and lot number.Inventory was removed and returned for analysis under that pe.
Additional Manufacturer Narrative
Conclusion: medtronic cannot confirm or deny the complaint of leaking from the cardioplegia adapter as no product has been returned to date.A root cause of this occurrence cannot be determined without returned product.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received from february 2020 through march 2021 for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.If the product is returned, this pe will be reopened and the analysis and investigation will be updated.There were no adverse patient effects as a result of this occurrence.Medtronic has made its supplier aware of this occurrence and will continue to monitor for future occurrences and trends per the product quality meetings procedure.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.